Alert archive / New York / Tornado Warnings in 2019

Tornado Warning 5, NWS Albany, NY

August 21, 2019Fulton County, Montgomery County, New York

NWS Albany, NY issued this tornado warning at Aug 21, 2019, 2:26 PM EDT for Fulton County, Montgomery County, New York. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2019, 2:26 PM EDT (18:26 UTC)
Expired
Aug 21, 2019, 3:00 PM EDT
In force
34 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 50 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:26 PM EDTTSTM WND DMG1 Nne Johnstown, NYMULTIPLE TREES DOWN AND DAMAGE TO A BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

983 
WFUS51 KALY 211826
TORALY
NYC035-057-211900-
/O.NEW.KALY.TO.W.0005.190821T1826Z-190821T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
226 PM EDT Wed Aug 21 2019

The National Weather Service in Albany has issued a

* Tornado Warning for...
  Southeastern Fulton County in eastern New York...
  East central Montgomery County in eastern New York...

* Until 300 PM EDT.
    
* At 226 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Johnstown, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tribes Hill around 235 PM EDT.
  Mayfield and Fort Johnson around 240 PM EDT.
  Amsterdam and Broadalbin around 245 PM EDT.
  Hagaman around 250 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Auriesville, Meco, West Perth, Munsonville, Fultonville, Benedict,
Steele Corners, Church Corners, Honeywell Corners and Stairs Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&

LAT...LON 4292 7445 4310 7446 4312 7413 4291 7410
TIME...MOT...LOC 1826Z 270DEG 24KT 4301 7436 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

NAS
1 follow-up statement
963 
WWUS51 KALY 211840
SVSALY

Severe Weather Statement
National Weather Service Albany NY
240 PM EDT Wed Aug 21 2019

NYC035-057-211900-
/O.CON.KALY.TO.W.0005.000000T0000Z-190821T1900Z/
Fulton NY-Montgomery NY-
240 PM EDT Wed Aug 21 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES...
    
At 239 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fort Johnson, or near Amsterdam, moving east at 30
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Hagaman around 250 PM EDT.

Other locations impacted by this tornadic thunderstorm include Meco,
West Perth, Munsonville, Benedict, Steele Corners, Church Corners,
Honeywell Corners, Stairs Corners, Broadalbin Junction and Berkshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4296 7439 4310 7439 4312 7413 4296 7412
TIME...MOT...LOC 1839Z 270DEG 24KT 4301 7424 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

NAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Aug 21, 2:24 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 21, 2:24 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
224 PM EDT Wed Aug 21 2019

.SYNOPSIS...
It will become warm and muggy today as a warm front tracks
northward. Several rounds of showers and thunderstorms are
expected today into this evening, with some storms possibly
becoming severe. Additional rain showers are possible on
Thursday into Thursday night as a cold front slowly crosses the
area. Fair and cool weather is forecast for Friday into
Saturday, with isolated showers possible by Sunday as an upper
level disturbance passes nearby.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Thunderstorm Watch 609 has been issued for much of
eastern New York and western New England, except for the
Adirondacks, and Lake George region through 900 PM.

As of 129 PM...We are watching two areas of showers and storms
early this afternoon...one across southern Litchfield and
another across the western Mohawk Valley. The storm in
Litchfield should exit in the next hour, while the storms in the
Mohawk Valley are expected to track east and intensify as they
move into a favorable environment with 1000-1500 J/Kg SBCAPE and
30-40 kt of effective wind shear from SPC mesoanalysis. CAMs
have been inconsistent with forecasting placement/timing of
convection this afternoon. The activity moving through the
Mohawk Valley is associated with a short wave approaching from
the west. Convective mode is expected to be mainly multicells
with lines and also some supercell structures given the shear
magnitude.

The Main threats will be damaging winds, however large hail
will also be possible with the tallest cores due to the fairly
strong deep layer shear. Severe threat looks to be lower across
the Adirondacks and Lake George areas, where extensive cloud
cover remains in place, thus limiting instability.

In addition, 12Z HREF indicating low level helicity (both 0-1
km and 0-3 km) increasing to over 100 m2/s2 from around the
Hudson River Valley and points east into early this evening.
So, an isolated tornado or two cannot be ruled out.

Heavy rainfall will also be a threat today, as there is some
potential for training/backbuilding of cells, despite relatively
quick forward movement. Isolated flash flooding may occur if
cells train and repeated thunderstorms occur in any location.
Otherwise, even non-training cells will easily have the
potential to cause ponding of water in poor drainage, urban and
low lying areas.

It appears the best potential for severe thunderstorms time-wise
may be roughly between 2 PM and 8 PM.

Highs reaching the mid 70s to lower 80s most areas, although
some mid/upper 80s could occur if some sun breaks through at
times within the mid Hudson Valley and lower elevations in NW
CT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Tonight, there still could be isolated to scattered
thunderstorms through midnight, as mid level heights continue
lowering with the approach of the main trough and surface cold
front from the west. Convective chances should decrease after
midnight, with patchy/areas of fog possibly developing. Lows
mainly in the 60s.

Thursday, the surface cold front will slowly cross the region
from NW to SE, with the approach of a positively tilted trough
from the Great Lakes. Isolated showers will remain possible
until the front passes, and can not rule out some non-severe
thunderstorms across portions of the mid Hudson Valley and NW CT
during the early-mid afternoon hours as HREF mean MU CAPES reach
500-1000 J/kg. Highs should reach the lower/mid 80s in valley
areas, and 70s most higher terrain areas. Some upper 80s may
occur across portions of the mid Hudson Valley where downsloping
NW winds will be possible.

Thursday night, the 00Z/21 NAM and ECMWF suggest a wave of low
pressure potentially ripples along the frontal boundary to our
south. This may allow showers to redevelop and expand as far
north as the I-90 corridor. Have indicated slight chance to low
chance PoPs to account for this possibility. Lows in the 50s to
lower 60s.

Friday-Friday night, cooler and less humid conditions are
expected. Still can not rule out an isolated shower Friday with
the passage of the main upper level trough/cold pool, with
chances mainly across northern areas. Highs Friday mainly in the
70s in valleys, with some 60s across higher terrain areas. Lows
Friday night in the 50s, with 40s possible across northern
areas.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Despite some differences in the modeled flow pattern between the
ECMWF and NCEP camps, fairly good agreement that the long term
period will have very low probability of hazardous weather. The
airmass will likely be fairly dry with model consensus of PWATs less
than 0.75 inches for the most part except perhaps for Tuesday. The
main difference within the medium range guidance is that the last
two runs of the ECMWF show a deeper and westward-shifted trough
compared with the GFS/GEFS mean. The ECMWF suggests this low cuts
off and hovers over the region for Sunday/Monday, while the GFS/GEFS
mean shunt the trough eastward and do not develop a cutoff, allowing
the upstream ridge to build overhead. The difference in the sensible
weather with a cutoff would likely be more cloud cover and perhaps
some diurnal showers. At this time, will lean toward the NCEP
solution noting the absence of GEFS members showing a cutoff. The
upshot is a dry forecast for Saturday through Monday with
comfortable humidity levels and temperatures near to slightly below
normal. Will introduce chance PoPs for Tuesday as the GFS and some
GEFS members indicate the ridge shifting east with ascent and
moisture return ahead of an advancing trough.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Clouds are breaking for sun early this afternoon for POU and ALB
and these breaks are spreading eastward towards PSF. This will
result in VFR conditions. GFL remains north of the warm front
which should keep MVFR and IFR conditions in place through the
afternoon. A line of strong thunderstorms is moving down the
Mohawk Valley with some storms along this line already severe.
Damaging winds are the main concern these storms but even an
isolated tornado. The main time window for thunderstorms looks
to be 20z/21-00z/22 at GFL and ALB and then 21z/21-02z/22 for
POU and PSF.

During thunderstorms, brief periods of IFR vsby and MVFR ceilings
are possible but outside of thunderstorms expect mainly VFR
conditions with stratocumulus based around 3.5-5kft AGL. In
addition, winds may shift westerly with strong wind gusts in excess
of 30kt.

After 00Z/22 - 02z/22, showers and thunderstorms will decrease in
intensity and coverage. Since winds will remain under 5KTs and
southerly overnight, some mist and MVFR ceilings or brief IFR
ceilings (especially 06z/22 to 12z/22) may develop, especially at
KGFL/KPSF. Visibility restrictions after 06Z are also possible at
all TAF with the typically foggier spots at KPSF/KGFL seeing IFR
vsby. Did not include reduced visibility during this update but
future updates may adjust.

After sunrise, IFR/MVFR ceilings and/or visibility should return to
VFR as winds shift westerly generally after 13z-15z with the frontal
passage. Winds will also increase to 5-10kts with stronger gusts
possible during peak heating. Future TAF updates will include the
breezy winds.

Outlook...

Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
It will become warm and muggy today as a warm front tracks
northward. Several rounds of showers and thunderstorms are
expected today into this evening, with some storms possibly
becoming severe. Additional rain showers are possible on
Thursday into Thursday night as a cold front slowly crosses the
area. Fair and cool weather is forecast for Friday into
Saturday, with isolated showers possible by Sunday as an upper
level disturbance passes nearby.

&&

.HYDROLOGY...
An anomalously moist airmass will spread back into the region
today with PWAT values increasing to 1.50-2.00 inches. Numerous
showers and thunderstorms are expected to develop in the moist
airmass, and any storm will be capable of heavy rainfall.
Though individual storms may be fast moving, there is potential
for repeated rounds of storms which will lead to the threat of
urban/poor drainage flooding and possible isolated flash
flooding.

Isolated showers are possible Thursday, with showers possible
across southern areas Thursday night.

Mainly dry conditions are expected Friday into Saturday.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND/KL
NEAR TERM...KL/JPV/Speciale
SHORT TERM...KL
LONG TERM...Thompson
AVIATION...Speciale
FIRE WEATHER...MSE/KL/Thompson
HYDROLOGY...MSE/KL/Thompson
Hazardous weather outlook, Aug 21, 2:16 PM EDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
216 PM EDT Wed Aug 21 2019

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-082-084-
VTZ013>015-221100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-
Southern Washington-Bennington-Western Windham-Eastern Windham-
216 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the central and eastern Mohawk
Valley, Saratoga region, Capital District, Schoharie Valley, eastern
Catskills, Helderbergs, mid Hudson Valley and Taconics of eastern New
York, northwestern Connecticut, western Massachusetts, and southern
Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated thunderstorms are possible across portions of the mid
Hudson Valley and northwest Connecticut Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed through 900 PM today. Please send
reports of wind damage and or large hail to the National Weather
Service at Albany.

NYZ032-033-038-042-083-221100-
Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren-
Southeast Warren-
216 PM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for Herkimer, Hamilton and Warren
Counties of eastern New York.

.DAY ONE...This afternoon and tonight.

Scattered non severe thunderstorms are possible through early this
evening. Some of the storms may produce gusty winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 21, 11:46 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Albany NY
1146 AM EDT Wed Aug 21 2019

NYZ064>066-211630-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
1146 AM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...

At 1146 AM EDT, a strong thunderstorm was located over Myers Corner,
or near Poughkeepsie, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Poughkeepsie, Beacon, Pawling, Pleasant Valley, Wappingers Falls,
Highland, Fishkill, Fairview, Hopewell Junction, Marlboro, Red Oaks
Mill, Myers Corner, Wingdale, Dover Plains, East Fishkill, Beekman,
Stormville, Baker Corner, Knapps Corner and South Dover.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4150 7400 4152 7400 4154 7399 4157 7396
      4159 7395 4158 7403 4175 7397 4175 7351
      4153 7353 4153 7360 4150 7384
TIME...MOT...LOC 1546Z 269DEG 21KT 4162 7386

CS
Special weather statement, Aug 21, 12:13 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Albany NY
1213 PM EDT Wed Aug 21 2019

CTZ001-013-NYZ065-066-211700-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-Western
Dutchess-
1213 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...

At 1210 PM EDT, a strong thunderstorm was located near Wingdale, or 9
miles northwest of Pawling, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm. This storm
also has a history of producing very heavy rain in a short period of
period which may result in localized flooding, especially in
urbanized and poor drainage areas.

Locations impacted include... New Milford, Pawling, Kent, Millbrook, Hopewell Junction,
New Preston, Cornwall Bridge, Wingdale, Dover Plains, Gaylordsville,
East Fishkill, Beekman, Warren, Stormville, Baker Corner, South
Dover, Hoxie Corner, Candlewood Trails, Skiff Mountain and Clove
Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4150 7384 4182 7379 4183 7334 4156 7331
      4154 7345 4163 7350 4164 7350 4165 7349
      4166 7349 4167 7352 4154 7353
TIME...MOT...LOC 1610Z 257DEG 23KT 4168 7369

CS
Local storm report, Aug 21, 12:24 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HEAVY RAIN       BUSKIRK                 42.94N  73.45W
08/21/2019  M2.53 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1902812

JPV
Special weather statement, Aug 21, 12:36 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Albany NY
1236 PM EDT Wed Aug 21 2019

CTZ001-013-NYZ066-211715-
Northern Litchfield-Southern Litchfield-Eastern Dutchess-
1236 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD AND EAST
CENTRAL DUTCHESS COUNTIES...

At 1235 PM EDT, a strong thunderstorm was located over Kent, or 10
miles north of Sherman, moving east at 30 mph.

Wind gusts of 50 to 55 mph are possible with this storm. This storm
is producing very heavy rain in a short period of time which may
result in localized flooding. Exercise caution if you are
traveling through this storm as reduced visibilities are likely.

Locations impacted include...
Torrington, New Milford, Thomaston, Amenia, Kent, Sharon, Litchfield,
Northwest Harwinton, Gaylordsville, New Preston, Cornwall Bridge,
Winsted, Dover Plains, Wingdale, Harwinton, Washington, Goshen,
Morris, Warren and Cornwall.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4184 7364 4198 7307 4180 7301 4179 7302
      4169 7300 4158 7347 4163 7350 4165 7349
      4166 7349 4167 7352 4156 7353
TIME...MOT...LOC 1635Z 252DEG 25KT 4173 7348

CS
Special weather statement, Aug 21, 1:13 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
113 PM EDT Wed Aug 21 2019

CTZ001-013-211800-
Northern Litchfield-Southern Litchfield-
113 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...

At 113 PM EDT, a strong thunderstorm was located near Litchfield, or
10 miles south of Torrington, moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Torrington, Thomaston, New Hartford, Litchfield, Northwest Harwinton,
Oakville, Terryville, New Hartford Center, Woodbury Center, Cornwall
Bridge, Winsted, New Preston, Watertown, Plymouth, Woodbury,
Harwinton, Barkhamsted, Bethlehem, Washington and Goshen.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4189 7342 4199 7302 4197 7303 4197 7289
      4190 7291 4189 7294 4181 7295 4180 7302
      4164 7298 4163 7302 4161 7302 4161 7306
      4159 7306 4159 7308 4157 7309 4156 7316
      4151 7316 4151 7329
TIME...MOT...LOC 1713Z 254DEG 23KT 4170 7320

NAS
Special weather statement, Aug 21, 1:31 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
131 PM EDT Wed Aug 21 2019

NYZ033-038>040-082-211830-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
131 PM EDT Wed Aug 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
HAMILTON...FULTON...SOUTHEASTERN HERKIMER AND CENTRAL MONTGOMERY
COUNTIES...

At 131 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Caroga Lake to near Little Falls.
Movement was east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Canajoharie, Fonda, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Broadalbin, Hagaman,
Northville, Mayfield, Stratford, Fort Johnson, Cranberry Creek,
Northampton Beach Public Campground, Caroga Lake, Tribes Hill and
Caroga Lake Public Campground.

This includes Interstate 90 between exits 27 and 29A.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4328 7463 4332 7418 4288 7412 4287 7413
      4290 7496
TIME...MOT...LOC 1731Z 278DEG 15KT 4316 7455 4297 7483

NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:43 AM EDTSpecial Weather StatementALYMontgomery47 min
Aug 21, 4:28 AM EDTSpecial Weather StatementALYColumbia47 min
Aug 21, 4:31 AM EDTSpecial Weather StatementALYMontgomery, Schenectady44 min
Aug 21, 4:40 AM EDTSpecial Weather StatementALYSchoharie50 min
Aug 21, 4:48 AM EDTSevere Thunderstorm WarningALYMontgomery, Rensselaer, Saratoga, Schenectady, Schoharie42 min
Aug 21, 5:07 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess85 min
Aug 21, 5:25 AM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington50 min
Aug 21, 7:23 AM EDTAreal Flood AdvisoryALYRensselaer, Saratoga, Washington89 min
Aug 21, 8:19 AM EDTSpecial Weather StatementALYHerkimer41 min
Aug 21, 8:43 AM EDTSpecial Weather StatementALYHerkimer47 min
Aug 21, 9:11 AM EDTSpecial Weather StatementALYWarren34 min
Aug 21, 9:21 AM EDTSpecial Weather StatementALYFulton24 min
Aug 21, 9:48 AM EDTSpecial Weather StatementALYSaratoga, Warren42 min
Aug 21, 10:26 AM EDTSpecial Weather StatementALYWashington34 min
Aug 21, 11:01 AM EDTSpecial Weather StatementALYAlbany29 min
Aug 21, 11:27 AM EDTSpecial Weather StatementALYRensselaer33 min
Aug 21, 11:46 AM EDTSpecial Weather StatementALYDutchess44 min
Aug 21, 12:13 PM EDTSpecial Weather StatementALYDutchess47 min
Aug 21, 12:59 PM EDTAreal Flood AdvisoryALYFulton, Herkimer2 hr
Aug 21, 1:31 PM EDTSpecial Weather StatementALYFulton, Montgomery59 min
Aug 21, 1:44 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton31 min
Aug 21, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery27 min
Aug 21, 2:30 PM EDTSpecial Weather StatementALYSaratoga60 min
Aug 21, 2:45 PM EDTSevere Thunderstorm WarningALYSaratoga45 min
Aug 21, 3:00 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga30 min
Aug 21, 3:20 PM EDTSpecial Weather StatementALYUlster40 min
Aug 21, 3:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Washington62 min
Aug 21, 3:34 PM EDTSevere Thunderstorm WarningALYUlster56 min
Aug 21, 4:04 PM EDTAreal Flood AdvisoryALYSaratoga116 min
Aug 21, 4:04 PM EDTSpecial Weather StatementALYSchenectady, Schoharie41 min
Aug 21, 4:15 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster60 min
Aug 21, 4:24 PM EDTSpecial Weather StatementALYRensselaer36 min
Aug 21, 4:24 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington36 min
Aug 21, 4:28 PM EDTAreal Flood AdvisoryALYRensselaer, Washington2 hr
Aug 21, 4:32 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga58 min
Aug 21, 4:54 PM EDTSpecial Weather StatementALYDutchess51 min
Aug 21, 5:01 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer88 min
Aug 21, 5:05 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Aug 21, 5:27 PM EDTSpecial Weather StatementALYColumbia, Ulster63 min
Aug 21, 5:34 PM EDTSpecial Weather StatementALYRensselaer26 min
Aug 21, 5:41 PM EDTSevere Thunderstorm WarningALYDutchess64 min
Aug 21, 5:51 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Rensselaer, Ulster54 min
Aug 21, 5:54 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer2 hr
Aug 21, 6:43 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess17 min
Aug 21, 7:00 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 21, 7:48 PM EDTSpecial Weather StatementALYDutchess42 min

Nearby

Tornado Warnings in New York, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.